Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Hot flashes, depression, brain fogginess after total hysterectomy. Pain during intercourse. How long to continue medication?

I had a total hysterectomy 10-2011 and after 6 months no HRT , I began to have mild hot flashes, depression to the point of breaking down in tears for no reason, brain fogginess (would be driving my work truck and would have to pull over because I was so confused about where I was and where I was supposed to be going, excruciating, unbearable pain with intercourse...etc. Started on femhrt, estrace, and premarin and all went symptoms went away. Depression came back along with gastrointestinal/digestive problems so I reduced estrace dose and these new symptoms reduced dramatically. I have always been very healthy mind and body but now feel like I m falling apart! Do I have to stay on these hormones forever? Or, will I be able to wean off them similar to natural menopause?
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that you have been suffering from a post-menopausal syndrome (artificial menopause induced by the hysterectomy). It is good that you have been getting relief with the Hormone Replacement Therapy.

To answer your question, you do not have to continue HRT life-long and it can be weaned off after some time. Women who experience early menopause for any reason should take HRT until at least till the age of 45 years to prevent diseases such as osteoporosis, heart disease, and dementia. Beyond this, there is no specific time frame for which treatment has to be continued, but the general consensus is that HRT should be given at the lowest possible dose for the shortest possible time (depending on the improvement)

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 5 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor